MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM343420
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/13/2023
Type of Reportable Event Death
Event or Problem Description
On (b)(6), 2023, this patient underwent part one of a planned staged endovascular treatment for a thoracoabdominal aortic arch aneurysm.The patient was implanted with gore® tag® thoracic branch endoprostheses (tsb081506a/(b)(6)and tac083415a/(b)(6)) and a gore® tag® conformable thoracic stent graft with active control system (tgm343420/(b)(6)) using a gore® dryseal sheath.Post deployment of the devices the patient experienced a shower of emboli due to plaque dislodgement.Emboli and plaque were reported to travel distally and deposit within the patient¿s arms, visceral vessels, and the distal aorta.The physician performed cutdowns on the patient¿s arms and cleared and suctioned out clots and emboli from the visceral vessels and distal aorta.A renal artery was stented.The patient tolerated the procedure.The cause of the emboli shower was reported to be due to tortuosity and a substantial amount of plaque build up in the patient¿s mid descending thoracic aorta.It was reported that a great amount of manipulation of the sheath and delivery catheter had been required to advance the (tac083415a/(b)(6)) past this area to get it to properly line up for deployment.It was estimated that six to ten passes were made, up and across the arch navigating the area of plaque and trying to align the device.After a couple of passes, an attempt to change out for a longer dryseal sheath was attempted, but unfortunately the device was not able to be withdrawn back in the sheath from the other direction.Changing out for a longer sheath was aborted.It was later reported that the patient underwent additional treatment, however no additional details were provided.The patient expired later this same day.The physician does not allege any deficiency of the devices and considered deployment of all devices to have been a technical success.The physician considers the cause of death to be due to the shower of emboli.
 
Additional Manufacturer Narrative
The instructions for use (ifu) states: complications associated with the use of the gore® tag® conformable thoracic stent graft may include but are not limited to: death, re-operation.B7: patient comorbidities include but are not limited to: hypertension, hyperlipidemia, chronic kidney disease, stage 3, copd, peripheral vascular disease, osteoporosis, hypothyroidism.D10: patient medications include but are not limited to: acynthyroid, lysinopryl, crestor, nicotine patch.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The imaging evaluation performed by a clinical imaging specialist showed the following: four time-points available for evaluation: pre-implantation cta dated (b)(6) 2021, pre-implantation cta dated (b)(6) 2023, intra-op angiogram dated (b)(6) 2023, and post-implantation cta dated (b)(6) 2023.Pre-implantation imaging shows calcium in the thoracic aortic arch.Thrombus extends from the arch throughout the descending thoracic aorta.There are patent visceral vessels on the (b)(6) 2021 cta.Visceral vessels not included on the pre-implantation cta dated (b)(6) 2023.No intra-operative angiogram imaging of deployment of the thoracic aortic devices provided.Intra-operative angiogram on (b)(6) 2023 @~3:00 pm shows an occluded right renal artery.The rra is stented, and flow is confirmed through the stent and to the right kidney.A guidewire does not appear to be advanced into the left renal artery.Flow cannot be confirmed in the lra.Unclear vessel margins in the lra and aorta at that level.Poor contrast quality cta post deployment (~7:33pm) provided for evaluation.Flow cannot be confirmed distal to the proximal descending thoracic aorta.There are 2 thoracic devices and a side branch implanted in the thoracic aorta.The gore® tag® thoracic branch endoprostheses extends to the origin of the bca/lcca and the device is patent.The side branch device, in the lsa, and portal are patent.There appears to be ~24cm, by outer curve length of aorta treated.There is a stent in the rra, however, flow cannot be confirmed with available imaging.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17482630
Report Number2017233-2023-04175
Device Sequence Number9025081
Product Code MIH
UDI-Device Identifier00733132646975
UDI-Public00733132646975
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/02/2026
Device Catalogue NumberTGM343420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2023
Supplement Date Received by Manufacturer07/14/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Hospitalization; Other;
Patient Age69 YR
Patient SexFemale
Patient Weight57 KG